Alert archive / North Dakota / High Wind Warnings in 2009
High Wind Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Jul 14, 2009, 1:42 AM CDT for Emmons County, North Dakota. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2009, 1:42 AM CDT (06:42 UTC)
- Expired
- Jul 14, 2009, 3:00 AM CDT
- In force
- 78 min
- Issued by
- NWS Bismarck, ND
County Emmons County, ND
The radar
The Bismarck radar (KBIS), 67 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 6.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 140642 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 142 AM CDT TUE JUL 14 2009 ...HIGH WINDS EXPECTED FROM THUNDERSTORM OUTFLOW... .OUTFLOW FROM THUNDERSTORMS ACROSS NORTHERN SOUTH DAKOTA HAVE BEEN REPORTED PRODUCING DAMAGING WINDS NEAR THE SELFRIDGE AREA. THIS OUT FLOW BOUNDARY IS MOVING TO THE NORTHEAST AT ABOUT 60 MPH. THESE WINDS WILL BE OCCURRING OUTSIDE OF THE THUNDERSTORMS. PERSON IN OR NEAR CANNON BALL...TEMVIK...LINTON...HAZELTON AND BRADDOCK CAN EXPECT A PERIOD OF HIGH WINDS POSSIBLY AS HIGH AS 60 MPH OVER THE NEXT HOUR. TAKE THE NECESSARY STEPS TO INSURE SAFETY. NDZ045-046-140800- /O.NEW.KBIS.HW.W.0003.090714T0642Z-090714T0800Z/ SIOUX-EMMONS- INCLUDING THE CITIES OF...FORT YATES...LINTON 142 AM CDT TUE JUL 14 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. EXPECT OF BRIEF PERIOD OF STRONG WINDS TO 60 MPH AS THUNDERSTORM OUTFLOW MOVES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KJB
1 follow-up statement
000 WWUS73 KBIS 140806 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 306 AM CDT TUE JUL 14 2009 ...HIGH WIND WARNING HAS EXPIRED... .THE OUTFLOW BOUNDARY WHICH PROMPTED THE ISSUANCE OF THE WARNING HAS EXITED THE WARNED AREA. NDZ045-046-140915- /O.EXP.KBIS.HW.W.0003.000000T0000Z-090714T0800Z/ SIOUX-EMMONS- INCLUDING THE CITIES OF...FORT YATES...LINTON 306 AM CDT TUE JUL 14 2009 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE OUTFLOW BOUNDARY WHICH PROMPTED THE ISSUANCE OF THE WARNING HAS EXITED THE WARNED AREA. $$ KJB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Jul 13, 2:29 PM CDT, 11 hours 13 minutes earlier.
Area forecast discussion, Jul 13, 2:29 PM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 229 PM CDT MON JUL 13 2009 .SYNOPSIS...HEAVY RAIN A MAIN CONCERN WITH ONGOING CONVECTION ACROSS THE SOUTH CENTRAL. CURRENT TRENDS SHOW CONVECTION FORMING ALONG AND NORTH OF WARM FRONTAL BOUNDARY IN LOW LEVEL WARM ADVECTION WITH AID FROM SHORTWAVE TROUGH. THIS CONVECTION IS WARM TOPPED AND SHOULD RESULT IN EFFICIENT RAIN PRODUCERS. A SECONDARY CONCERN WILL BE SHORT WAVE TROUGH CURRENTLY MOVING THROUGH WYOMING AND CENTRAL MONTANA. WITH CURRENT CLOUD TRENDS CLEARING ACROSS THE SOUTHWEST SHOULD GET WARMING THROUGH LATE AFTERNOON AND EARLY EVENING. THIS SHOULD AID IN DESTABILIZATION FOR AIDING IN SEVERE WEATHER THREAT THIS EVENING AND OVERNIGHT. && .SHORT TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT... THE FORECAST CONCERNS ARE SEVERE WEATHER POTENTIAL THIS EVENING AND THUNDERSTORM CHANCES INTO TUESDAY. THE FOCUS THEN SHIFTS TOWARDS WINDS FOR TUESDAY AFTERNOON AND NIGHT AND ALSO COOL TEMPERATURES TUESDAY. MODELS ARE IN BETTER OVERALL AGREEMENT TODAY. UPPER LEVEL LOW IS PROGRESSING THROUGH THE NORTHERN ROCKIES AND CYCLOGENESIS HAS BEGUN TO TAKE SHAPE IN MONTANA. LOW AND MID LEVEL CLOUDS HAVE OVERSPREAD MOST OF WESTERN AND CENTRAL NORTH DAKOTA WITH SOME BREAKS BEGINNING TO SHOW UP ON VISIBLE SATELLITE IN THE WEST MAINLY BETWEEN THE LITTLE MISSOURI RIVER AND INTERSTATE 94. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE SOUTHWEST AND SOUTH CENTRAL PORTIONS OF NORTH DAKOTA. CLOUD COVER HAS WORKED TO EFFECTIVELY CAP THE ATMOSPHERE BUT AREAS THAT HAVE CLEARED WILL PROVIDE SOME DIFFERENTIAL HEATING LEADING TO THUNDERSTORM DEVELOPMENT. PRIMARY THUNDERSTORM DEVELOPMENT IS STILL EXPECTED ACROSS CENTRAL MONTANA LATE THIS AFTERNOON AND IS FORECAST TO PROGRESS EASTWARD INTO WESTERN NORTH DAKOTA THIS EVENING. SEVERE THUNDERSTORMS MAY COME IN TWO WAVES AS SPC ALSO EXPECTS A LINE OF THUNDERSTORMS TO DEVELOP ACROSS THE HIGHER TERRAIN OF MONTANA. STRONG DEEP LAYER SHEAR AND MOST UNSTABLE CAPE VALUES BETWEEN 2000 TO 3000 J/KG ARE STILL PRESENT. AGAIN THE BEST THERMODYNAMICS AND SHEAR ARE EXPECTED TO BE ACROSS THE SOUTHWEST LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY SEVERE WEATHER THREAT IS FORECAST TO BE LARGE HAIL BUT STRONG WINDS AND A FEW TORNADOES MAY STILL BE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING. HODOGRAPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA STILL SHOW STRONG LOW LEVEL CURVATURE THIS EVENING. HEAVY RAIN LIKELY WITH PWAT VALUES NEAR 1.50 INCHES. BY 12 UTC TUESDAY THE OCCLUDED FRONT/INVERTED SURFACE TROUGH MOVES INTO WESTERN NORTH DAKOTA AND THROUGH INTO FAR EASTERN PARTS OF THE STATE BY 00 UTC WEDNESDAY. IN THE WAKE OF THIS FRONT...PRESSURE GRADIENTS ACROSS WESTERN AND CENTRAL NORTH DAKOTA STRENGTHEN AS A SURFACE HIGH DROPS INTO CENTRAL MONTANA. MODELS SHOW 850 HPA WINDS BETWEEN 30 AND 40 KNOTS DURING THE LATE AFTERNOON AND EVENING TOMORROW. THE PRESSURE GRADIENT BEGINS TO WEAKEN AS IT MOVES INTO CENTRAL AND EASTERN PORTIONS OF THE STATE TUESDAY NIGHT. SOME LINGERING THUNDERSTORMS ARE EXPECTED TUESDAY WITH COLD AIR ALOFT ASSOCIATED WITH THE UPPER LEVEL LOW MOVING THROUGH THE REGION AND DISTURBANCES ROTATING AROUND IT. TEMPERATURES ARE ALSO EXPECTED TO BE MUCH BELOW NORMAL TOMORROW WITH CLOUD COVER AREA WIDE AND SOME COOL ADVECTION ACROSS THE NORTHERN TIER STATES. BY WEDNESDAY...THE UPPER LEVEL LOW IS MOVING INTO WESTERN ONTARIO AND THE SOUTHERN RIDGE BEGINS TO BUILD NORTHWARD INTO THE ROCKIES. THIS IS FORECAST TO BEGIN A GRADUAL WARMING TREND STARTING MID WEEK. ONE FLY LEFT IN THE OINTMENT AS A SHORTWAVE MOVING THROUGH THE FLOW MOVES THROUGH THE FORECAST AREA LATE WEDNESDAY. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT FOUR CORNERS RIDGE STILL ON TRACK TO BUILD NORTH THROUGH SATURDAY THEN PROGRESS EAST AND FLATTEN AS IT MOVES ACROSS NORTH DAKOTA LATE SUNDAY INTO MONDAY. NORTHWEST FLOW WILL DOMINATE AHEAD OF THE RIDGE WITH MOSTLY DRY WEATHER. SOME DISTURBANCES WILL MIGRATE THROUGH BUT OVERALL FORECAST IS DRY. BOTH THE EC AND GFS BRING A SHORTWAVE OVER THE TOP OF THE RIDGE AND INTO NORTH DAKOTA FRIDAY NIGHT FOR A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS. AS THE RIDGE FLATTENS SUNDAY NIGHT AND MONDAY...A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WILL COMMENCE. TEMPERATURES WILL SLOWLY WARM THROUGH THE PERIOD. && .AVIATION...SEVERE THUNDERSTORMS LIKELY THIS EVENING INTO TONIGHT. LARGE HAIL/DAMAGING WINDS/HEAVY RAINFALL WILL OCCUR WITH THESE THUNDERSTORMS. AN ISOLATED TORNADO THREAT APPEARS CONFINED MAINLY TO SOUTHWEST NORTH DAKOTA...WHICH INCLUDES KDIK. MVFR CEILINGS AND VISIBILITIES WILL ALSO ACCOMPANY THE SHOWERS AND THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS ALONG WITH GUSTY NORTHWEST WINDS BETWEEN 15 AND 30 MPH WILL ARRIVE FOR TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NDZ020-033>037- 040>048-050-051. && COUSINS/WAA/KS
Hazardous weather outlook, Jul 13, 4:47 AM CDT, 20 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT MON JUL 13 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 447 AM CDT MON JUL 13 2009 /347 AM MDT MON JUL 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A POTENT STORM SYSTEM IS EXPECTED TO AFFECT THE NORTHERN PLAINS TODAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA DURING THE MORNING HOURS. HOWEVER...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN NORTH DAKOTA LATER THIS AFTERNOON. THE ENVIRONMENT IN WHICH THESE STORMS DEVELOP WILL ALLOW THESE STORMS TO QUICKLY BECOME SEVERE AS THEY MOVE ACROSS WESTERN NORTH DAKOTA LATER TODAY. THE GREATEST RISK OF SEVERE WEATHER THIS AFTERNOON AND EARLY EVENING WILL BE ACROSS THE SOUTHWEST...WHERE LARGE HAIL DAMAGING WINDS AND TORNADOES ARE POSSIBLE. THESE STORMS ARE EXPECTED TO SPREAD EAST ACROSS MUCH OF CENTRAL NORTH DAKOTA THIS EVENING AND OVERNIGHT...AND WILL BRING A TREAT FOR HAIL AND DAMAGING WINDS TO CENTRAL NORTH DAKOTA. IN ADDITION TO THE SEVERE THREAT...THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY AS THE UPPER LEVEL SYSTEM MOVES ACROSS THE AREA. WINDS WILL ALSO BECOME STRONG ACROSS THE WEST DURING THE DAY ON TUESDAY IN THE WAKE OF THIS STORM SYSTEM. CURRENTLY...IT APPEARS THE STRONGEST WINDS WILL OCCUR ACROSS THE SOUTHWEST...WHERE WINDS OF 25 TO 35 MPH ARE POSSIBLE. SLIGHTLY LIGHTER WINDS CAN BE EXPECTED FARTHER NORTH AND EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND TONIGHT. KJB
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:56 AM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 18 hr |
Nearby
High Wind Warnings in North Dakota, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.